MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted; explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the glidesheath slender device was shearing at the tip and another glidesheath slender of the same size was used with no problems.There was no patient injury/medical or surgical intervention required.The patient was reported to be fine, and the procedure outcome was fine.Additional information was received on 05nov2020.The procedure being performed was a normal radial coronary angiogram.The sheath did not shear off completely, however, it did fray during the procedure and upon insertion.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information in section b5, update section h3, and to provide the completed investigation results.One used 5fr glidesheath sheath and dilator were returned for product evaluation.The sheath was returned mated with the dilator.No other accessory components were returned.Visual inspection revealed that the tip of the sheath was found to be damaged.The sheath was viewed under microscope and it was noted that the sheath tip was accordioned.A tear was noted on the tip of the sheath.The dilator was viewed under microscope and was found to be bent at 13 cm.Dimensional testing was performed.The inner diameter of the sheath was measured to be 0.074 which was within the manufacturer's specifications.The complaint can be confirmed for sheath tip mechanical damage.The cause of the event cannot be determined; however, it is the sheath may have been subjected to extraneous forces which likely contributed to the accordion effect on the sheath tip.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Event or Problem Description
Additional information was received on 30dec2020.The artery was the radial artery and there was no calcification and no spasm.The reported device was the initial product that they used and then they switched it out for a different glidesheath slender sheath and then it was fine.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10885568
Report Number1118880-2020-00302
Device Sequence Number3007333
Product Code DYB
UDI-Device Identifier00389701011035
UDI-Public00389701011035
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue Number40-1050
Device Lot NumberYE22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1